Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Can frequent manic episodes be symptoms of Bipolar disorder? - Online Doctor Chats

Date : 25-Mar-2014
User rating for this question
Very Good Posted in: Bipolar Disorder
Answered by

General & Family Physician
Practicing since : 2002
Answered : 106 Questions
User:Hi im a 31 yr old female with 4 children I have been suffering with severe depression and anxiety for over 5 years i am currently in therapy and on valdoxin 50mg per night and 60mg of prozac in the mornings but I seem to be having frequent manic episodes lasting up to 6-8wks at most and up to 2 weeks at the least I have been on various different anti depressants over the years and I just seem to be getting worse. A few family members have mentioned that I could be bipolar. Do you think I should get more advice on this I have said it to my gp but he says its depression as there is a family history of depression
User:So what do you think of my situation
Doctor:Yes it is possible that you may be bipolar
Doctor:It is possible that the manic episodes may be getting manifested with antidepressants
Doctor:You can ask the gp to refer you to a psychistrist
Doctor:In your case it seems more like hypomania
Doctor:What symptoms do you have of mania?
User:So what do I do?. I have been on 7 different anti depressants through the year they work for couple of months and the mood just drops. I feel my gp thinks because i dont have high mania episodes I have more manic episodes which are just getting too much now
Doctor:I need to know the symptoms you are having
Doctor:Also if you can tell me the reason for your depression symptoms
Doctor:Are you there?
Doctor:Are you there?
Doctor:Please talk to me
User:Very irritable, very bad sleep patterns, appetite very bad,moods very low, struggling to do very day things, very moody.... feeling empty no self worth
Doctor:These are symptoms of depression and not mania
Doctor:But there is one thing that works like magic in cases of depression that do not respond well to treatment
Doctor:It is called as breathing technique
Doctor:Have you heard about it
Doctor:Breathing gets upset in anxiety as well as in depression and mania
Doctor:It is called as XXXXXXX in Indian yoga
Doctor:Are you there?
Doctor:Have you tried something like this?
Doctor:Please talk to me
Doctor:Are you there?
User:I have tried many things but nothing is helping me I
Doctor:Are you there?
Doctor:Have you tried a breathing technique?
User:not too sure what that is never heard of that for depression.
Doctor:It is a technique in Indian yoga that has helped many
Doctor:For example XXXXXXX XXXXXXX
Doctor:You may google search for a centre near your place that is providing a course for it
User:Have you heard of by bipolar II its were people have more der
Doctor:Then tyou can simply practice it at the convenience of your home
Doctor:I have heard of it
Doctor:For the exact diagnosis you will need to see a psychiatristy
Doctor:also an antidepressant takes atleast 3 weeks to show any effect
Doctor:thus it is not good to change it sooner
User:More depressive episodes then mania... I have do online tests which suggest I have that im on the valdoxin nearly 2 yrs now
Doctor:Is it effective in you?
Doctor:Mostly antidepressants may not bring down the symptoms 100%
Doctor:and sometimes thay unmask the symptoms of mania as well
User:At first im on full dose and also full dose of prozac which I am still getting bad lows
Doctor:you need to see a psychiatrist
Doctor:and make some changes in lifestyle as well to control your symptoms
User:I think your right thanks for your help
Doctor:and take care
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor